Used botox 12 yrs, excellent results. New Dr used dysport. After touch up due to dysport not working, brows dropped and look hooded. Doctor 3rd time injected 3 sights below the brows to elevate them & correct hooding. @ 48 hrs, brows elevated but only to drop again after injected with botox Should I return to this doctor or seek a second opinion. Lost faith in this plastic surgeon, obviously, not a clue on proper injection sights. $1000 later, dysport 0 on lines but hooded brows!
Dysport, Brow Hooding
Doctor Answers (7)
Dysport brow hooding should disappear in a few weeks.
Brow hooding can happen with botox or dysport and fortunately improves in a few weeks. Don't give up on dysport since it is a good product and the same can happen with botox. Dysport does spread to cover a larger area so technique of injections is a little different than regular botox. Sincerely,
Web reference: http://www.TheBestLipoDoc.com/drdavidhansen/landing/
Brow hooding after Dysport
Dsyport has greater diffsion thann Botox. Though some people do not want to believe it a full study of the literature will firmly show you that dyport works more quickly because it is a smaller molecule than that of Botox and spreads a greater distance from the site of injection.That is why if an injector uses the same pattern he used for Botos problems will occur
Brow hooding after Dypsort
Brow hooding, or descent of your eyebrow, is probably a result of a judgement error and not a technical error. Eyebrows normally drop with age and many people rely on their forehead muscles to help keep eyebrows up. If this was your case, than paralyzing the forehead muscles will eliminate your ability to compensate for your normally drooping eyebrows. This results in eyebrow ptosis or hooding. This should be obvious to experienced injectors who understand the normal facial anatomy. Unfortunately, I see this all the time..... In the future you should avoid having your forehead injected unless your injector has a clear understanding of what the result will be. I personally prefer Dysport over Botox, and as I said, this should not be seen as a negative of Dysport - it is injector related, not medicine related.
You might also like...
Don't "touch up" Dysport and Botox TOO soon.
It sounds like not only may the Dysport have been injected in less than ideal locations, but trying to "fix" it by adding more too soon can sometimes make the problem worse. You mention a "touchup" due to it not working... which caused hooding. Then you mention more Dysport under the brows,.... PLUS more Botox on top of the brows? This sounds like a lot of neuromodulator in a very short time frame, perhaps not taking into account the full two weeks it can take for things to take full effect.
Next time, perhaps go to another physician injector, but also be careful with adding more to fix things... unless you wait and do it slowly over time, with finesse.
Web reference: http://www.JessicaKrantMD.com
Droopy after Dysport
I'm sorry your first Dysport experience wasn't a positive one. Sometimes, even in the best of hands, things just don't always go as planned. Though Dysport is very similar to Botox in many ways, its reconstitution, dosage, spread and injection techniques(to some extent) do vary. Unfortunately, when the brow droops, the problem can easily be made worse and not better by 'chasing' it. At this point you would be better served to just do nothing and try to wait as patiently as you can for the Dysport to wear off. Hang in there.
Web reference: http://www.marinaplasticsurgery.com
It sounds like your injector is not experienced enough with Dysport. There are several differences between Botox and Dysport. These include: placement, amount of units, amount of saline to mix them etc. Brows certainly can droop if one isn't careful. Look for someone with Dysport experience, it is a good product.
Would seek another physician
I would not blame the physician per se. He may not be as experienced with Dysport as Botox. Dysport disperses more widely than Botox and if not dosed carefully, can cause problems such as hooding. That brings up the second point: dosing. The plastic surgeon may have not be acclimated to the dosing regimen of Dysport since there are major differences from Botox.
Despite my opinion that you should be lenient, I would look for a second opinion. I would think you would be able to find someone who is skilled and charges less than $1000, which seems awfully pricey to me.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.